Minnesota, 2006

Hail in Minnesota, September 7, 2006

September 7, 2006 · NWS FGF · 5 events in 3 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 7, 12:53 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 7, 12:53 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
153 PM CDT THU SEP 7 2006

.SHORT TERM (THRU SUN)...THE FIRST TRUE CANADIAN COLD FRONT OF THE
SEASON IS ARRIVING AS ADVERTISED. THERE IS THE INITIAL WIND SHIFT
ALONG THE INTERNATIONAL BORDER...FOLLOWED A COUPLE HOURS LATER BY LOW
CLOUDS AND COLDER AIR. A LINE OF CUMULUS CLOUDS CURRENTLY FORMING ALONG
THE INITIAL WIND SHIFT AS THE FRONT DROPS INTO NRN MN. WITH PLENTY
OF SOLAR AHEAD OF THE FRONT...DIFFERENTIAL HEATING ALONG THE
BOUNDARY WILL GENERATE THUNDERSTORMS. AN E-W LINE OF STORMS SHOULD
FIRE FROM THE MN ARROWHEAD BACK TOWARD THE RED RIVER...WITH THE
MAJORITY OF THE STORMS FURTHER EAST BECOMING MORE ISOLATED AS YOU
HEAD WEST. THIS IS DUE TO THE UPPER LEVEL ENERGY DROPPING INTO THE
ARROWHEAD HEADING TOWARD LAKE MICHIGAN. SMALL HAIL IS A DEFINITE
POSSIBILITY WITH THE STEEP LAPSE RATES THROUGH THE EVENING HOURS.
LOW CLOUDS AND GUSTY WINDS WILL BE PREVALENT OVERNIGHT WITH A FEW
SHOWERS LINGERING IN WEST CENTRAL MN.

LOW CONVECTIVE TEMPS WILL ALLOW FOR LITTLE SOLAR TOMORROW...AND
WITH H85 TEMPS RANGING FROM -2C TO 3C...HIGHS WILL STRUGGLE
THROUGH THE 50S. CLOUDS SHOULD CLEAR OUT FRI NITE ALLOWING TEMPS
TO PLUMMET INTO THE 30S. HIGHS ON SAT MAY INCREASE SLIGHTLY OVER
FRIDAYS READINGS AS THE HIGH IN ONTARIO MOVES EVER SO SLOWLY EAST.
EVEN BY SUNDAY...TEMPS WILL RECOVER ONLY A FEW MORE DEGREES THANKS
TO AN EASTERLY TRAJECTORY WHICH DOES NOT CLIMATOLOGICALLY FAVOR
MUCH WARMING.

.LONG TERM (MON THRU THURS)...KIND OF A MUDDLED PATTERN IN THE
EXTENDED WITH NO MODEL HAVING THAT GREAT OF CONTINUITY. WESTERN
RIDGE LOOKS TO BREAK DOWN WITH THE H5 FLOW TURNING MORE ZONAL OR
EVEN SOUTHWEST. THIS WOULD FAVOR SFC HIGH PRESSURE OVER THE
NORTHERN PLAINS AND A FRONTAL ZONE BACK CLOSER TO THE ROCKIES.
THEREFORE WILL KEEP THE FORECAST PCPN FREE WITH TEMPS FAIRLY CLOSE
TO NORMAL.

&&

.AVIATION...CHALLENGES FOR THE AVIATION FORECAST ARE TIMING IN
THE WIND SHIFT AND THEN LOWER CLOUDS. WIND SHIFT LOOKS TO OCCUR BY
LATE AFTERNOON FOR KGFK/KBJI AND THEN A BIT LATER FOR KFAR. AT
THIS POINT...WILL ESTIMATE LOWER CLOUDS WILL FILTER DOWN SEVERAL
HOURS LATER THAN THE INITIAL WIND SHIFT. THERE IS A SLIGHT TSTM
POTENTIAL NEAR KBJI...BUT NOT CONFIDENT ENOUGH TO ADD IN A TEMPO
GROUP FOR NOW.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

JCA/GODON
Hazardous weather outlook, Sep 7, 5:57 AM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
657 AM CDT THU SEP 7 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
657 AM CDT THU SEP 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NG

The radar

The Fargo/Grand Forks radar (KMVX), 155 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Marshall

When
September 7, 3:10 PM CST
Where
Marshall County, 5 mi NNW of Grygla
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.367, -95.667

Hail, Beltrami

When
September 7, 3:30 PM CST
Where
Beltrami County, 2 mi W of Carmel
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.283, -95.500

Hail, Red Lake

When
September 7, 3:45 PM CST
Where
Red Lake County, 4 mi S of Red Lake Falls
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
47.833, -96.267

Hail covered the ground.

Hail, Red Lake

When
September 7, 4:05 PM CST
Where
Red Lake County, 1 mi S of Terrebonne
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
47.817, -96.150

Hail, Beltrami

When
September 7, 4:35 PM CST
Where
Beltrami County, 9 mi S of Thorhult
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.100, -95.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533400, 5533401, 5533402, 5533403, 5533404.